Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 107, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 9, 2018, 3:33 PM EDT. It took effect at Sep 10, 2018, 6:00 AM EDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2018, 3:33 PM EDT (19:33 UTC)
- In effect from
- Sep 10, 2018, 6:00 AM EDT
- Expired
- Sep 15, 2018, 3:32 PM EDT
- In force
- 5 days
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 1:38 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 9, 1:38 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
138 PM EDT Sun Sep 9 2018
.SYNOPSIS...
Dry but seasonably cool conditions continue today and tonight.
An approaching warm front will bring rain showers to the region
late tonight and Monday. Warm and humid conditions return
Tuesday and Wednesday with scattered showers and thunderstorms.
All eyes then turn towards Florence, which is forecast to become
a major hurricane and threaten the southeast U.S. coast late in
the week. A significant impact is highly unlikely in southern
New England, other than the risk for high surf, dangerous rip
currents, and rough seas for mariners.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM Update...
Cloudy skies persist thru the remainder of today as primarily mid
and high deck clouds dominate. Regional radar and surface obs
show the northeastern edge of the showers extending into the
NYC area and western Long Island. Surface high pressure over
southern Quebec/extending into northern New England is pushing
drier air in the lower levels into our area, hindering rainfall
from reaching our area for the remainder of today. Forecast
looks on track. Another cool day with NE flow as highs top out
in the upper 50s to 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Tonight...
Quebec high pressure moves to the Maritimes but maintains an east to
northeast surface flow into the region. Upper ridge over New England
moves east of us overnight, with the upper flow turning from the
southwest and drawing a warn front, with warmer and more moist air
aloft from the southwest. Plenty of dry air in the column, so the
initial rain should evaporate on the way down. But the column will
moisten, allowing rain to reach the surface after 3 AM in CT, RI,
and western Mass. Model forecasts of min temps vary a little. Most
show min temps in the upper 40s and 50s. Some show a more extensive
coverage of mins in the mid to upper 40s. We followed consensus with
values in the upper 40s and 50s.
Monday...
Low pressure over the Great Lakes lifts northeast, pulling a warm
front through New England. The warm humid airmass is forecast to
contain PW values around 2 inches, so any showers will have the
potential for local downpours. Clouds and wet weather should keep
temperatures lower than the mixing potential...we used mid 60s to
around 70.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...
* Tropical humidity with scattered showers and storms Mon night
through Wed.
* Significant impact from Florence in SNE remains highly unlikely,
but high surf, dangerous rip currents, and rough seas expected.
Details...
Warm front lifts north of region Monday night, setting stage for
return of tropical humidity Tuesday and Wednesday. Weak cold front
should provide enough lift to produce scattered showers and
thunderstorms both days, with potential for localized downpours and
minor flooding given precipitable water values rising to over 2
inches and presence of theta-e ridge. Front should eventually wash
out near South Coast Wednesday as it runs up into strong subtropical
ridge, before high pressure builds into region from southern Canada
Thursday.
Latest NHC forecast brings Florence into Carolinas late in week, as
anomalously strong upper ridge builds over New England and keeps its
direct impacts of wind and rain well to our south. However, we do
expect an increasing risk of high surf and dangerous rip currents
along south coastal beaches, as well as rough seas from building
swells on coastal waters. Ridge will maintain dry and warm weather
later this week and into weekend, so beach-goers and recreational
boaters need to be aware of these hazards.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/... High confidence.
Thru 00Z...
VFR. Ceilings at some locales lower to 035-050 this afternoon
with persistent NE flow. Exception around ORH where MVFR cigs
possible. May see gusts to 20kt this afternoon near South
Coast and immediate East Coast shoreline.
Tonight...
VFR with lowering ceilings. Rain moves up from NYC late
overnight and may lower vsbys in CT. East to northeast winds
with gusts 20-25 kts.
Monday...
Cigs/vsbys lowering to MVFR/IFR in rain and fog. Northeast
winds, with gusts to 35 kt on Cape Cod and Islands. Isolated
thunderstorms possible in the afternoon.
KBOS Terminal...High confidence in TAF. VFR thru 12Z Mon, then
cigs/vsbys lowering to MVFR towards 16Z in rain.
KBDL Terminal...High confidence in TAF. VFR with lowering cigs thru
12Z Mon, then MVFR/possible IFR in rain.
Outlook /Monday Night through Thursday/...
Monday Night: MVFR/IFR conditions possible. Windy with gusts to
35 kt. SHRA likely, slight chance TSRA, patchy BR.
Tuesday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, chance TSRA.
Tuesday Night: VFR. Slight chance SHRA, slight chance TSRA.
Wednesday: Mainly VFR, with local MVFR possible. Chance SHRA,
chance TSRA.
Wednesday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, chance TSRA.
Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHRA, slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/... High confidence.
* Mariners should refer to the latest forecasts on Florence from
the National Hurricane Center.
Building seas expected by Thursday on south coastal waters due to
swells from Florence. Since Florence is not forecast to track
parallel to the Great Circle Route for SNE, it will not maximize
swell height but seas should still build to 8 to 10 ft well
offshore.
In the shorter term, the combination of increasing south to
southeasterly swells as well as NE winds today and tonight will
maintain Small Craft Advisory conditions across all waters
except Narragansett Bay and Boston Harbor. By Monday, seas over
the open waters will reach about 8-11 ft along with wind gust
30-35 kt. A Gale Watch continues for most of the waters.
Outlook /Monday Night through Thursday/...
Monday: Moderate risk for gale force winds with gusts up to
35 kt. Rough seas up to 12 ft. Chance of rain showers, slight
chance of thunderstorms.
Monday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 11 ft. Chance of rain showers, slight
chance of thunderstorms, patchy fog.
Tuesday: Winds less than 25 kt. Rough seas up to 9 ft. Slight
chance of rain showers, slight chance of thunderstorms.
Tuesday Night: Winds less than 25 kt. Areas of rough seas.
Slight chance of rain showers, slight chance of thunderstorms.
Wednesday: Winds less than 25 kt. Local rough seas. Slight
chance of rain showers, slight chance of thunderstorms.
Wednesday Night: Winds less than 25 kt. Areas of rough seas.
Slight chance of rain showers, slight chance of thunderstorms.
Thursday: Winds less than 25 kt. Areas of rough seas.
&&
.TIDES/COASTAL FLOODING...
Minor splashover at typically prone east coastal areas
tonight...
With the new moon, astronomical high tides tonight could lead
to pockets of minor splashover and coastal inundation. The tide
at Boston Harbor is 11.8 ft with the possibility of at least
0.5 ft of surge given easterly winds and building waves
offshore. This could lead to some minor flooding issues at
typically prone spots along east coastal Massachusetts. A
Coastal Flood Advisory has been issued along the east coast of
Mass for this risk.
The night-time high tide will be the peak tide of the month most
places. Tide heights may be sufficient for a statement or
advisory on Monday.
High surf/High risk for rip currents...
With building swells well ahead of Florence and other, weaker
tropical systems well to the south, exposed beaches/shorelines
along the south coast will experience a high risk for rip
currents beginning Sunday. This risk may continue well into the
week, and require extension of the current high surf advisory.
It also may require expansion for the east coast as well. Stay
tuned to the latest forecasts through the week.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory until 8 PM EDT this evening for MAZ020-
022>024.
Coastal Flood Advisory from 8 PM this evening to 2 AM EDT
Monday for MAZ007-015-016-019-022-024.
RI...High Surf Advisory until 8 PM EDT this evening for RIZ006>008.
MARINE...Gale Watch from Monday afternoon through Monday evening for
ANZ231>234.
Small Craft Advisory until noon EDT Monday for ANZ231>234.
Gale Watch from Monday afternoon through Monday evening for
ANZ236.
Small Craft Advisory from 2 AM to 2 PM EDT Monday for ANZ236.
Gale Watch from Monday morning through Monday evening for
ANZ235-237.
Small Craft Advisory until 8 AM EDT Monday for ANZ235-237-250-
251-254>256.
Gale Watch from Monday afternoon through late Monday night for
ANZ250.
Gale Watch from Monday morning through late Monday night for
ANZ251-255-256.
Gale Watch from Monday morning through late Monday night for
ANZ254.
&&
SYNOPSIS...WTB/JWD
NEAR TERM...WTB/NMB/JWD
SHORT TERM...WTB
LONG TERM...JWD
AVIATION...WTB/JWD
MARINE...WTB/NMB/JWD
TIDES/COASTAL FLOODING...StaffHazardous weather outlook, Sep 9, 3:58 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 358 AM EDT Sun Sep 9 2018 CTZ002>004-MAZ002>006-008>014-017-018-021-026-RIZ001>005-100800- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI- 358 AM EDT Sun Sep 9 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A significant direct impact from Florence is highly unlikely in southern New England later this week, other than the potential for high surf and dangerous rip currents. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-019-100800- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- 358 AM EDT Sun Sep 9 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and southeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A significant direct impact from Florence is highly unlikely in southern New England later this week, other than the potential for high surf and dangerous rip currents. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ020-023-RIZ006>008-100800- Southern Bristol MA-Dukes MA-Washington RI-Newport RI- Block Island RI- 358 AM EDT Sun Sep 9 2018 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A significant impact from Florence is highly unlikely in southern New England later this week, other than the potential for high surf and dangerous rip currents. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022-024-100800- Barnstable MA-Nantucket MA- 358 AM EDT Sun Sep 9 2018 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A significant impact from Florence is highly unlikely in southern New England later this week, other than the potential for high surf and dangerous rip currents. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ251-255-256-100800- Massachusetts Bay and Ipswich Bay- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 358 AM EDT Sun Sep 9 2018 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Thursday through Saturday... Florence is expected to become a major Hurricane early this week. It appears that Florence will likely stay well south of our waters, but should bring high seas to the south coastal waters. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ254-100800- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 358 AM EDT Sun Sep 9 2018 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Thursday through Saturday... Florence is expected to become a major Hurricane early this week. It appears that Florence will likely stay well south of our waters, but should bring high seas to the south coastal waters. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-100800- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 358 AM EDT Sun Sep 9 2018 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Thursday through Saturday... Florence is expected to become a major Hurricane early this week. It appears that Florence will likely stay well south of our waters, but should bring high seas to the south coastal waters. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ235-237-100800- Rhode Island Sound-Block Island Sound- 358 AM EDT Sun Sep 9 2018 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Thursday through Saturday... Florence is expected to become a major Hurricane early this week. It appears that Florence will likely stay well south of our waters, but should bring high seas to the south coastal waters. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ236-100800- Narragansett Bay- 358 AM EDT Sun Sep 9 2018 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Thursday through Saturday... Florence is expected to become a major Hurricane early this week. It appears that Florence will likely stay well south of our waters, but should bring high seas to the south coastal waters. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>234-100800- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 358 AM EDT Sun Sep 9 2018 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Thursday through Saturday... Florence is expected to become a major Hurricane early this week. It appears that Florence will likely stay well south of our waters, but should bring high seas to the south coastal waters. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-100800- Boston Harbor- 358 AM EDT Sun Sep 9 2018 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thursday through Saturday... Florence is expected to become a major Hurricane early this week. It appears that Florence will likely stay well south of our waters, but should bring high seas to the south coastal waters. Please continue to monitor the latest forecast from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:08 AM EDT | Coastal Flood Advisory | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 22 hr |
| Sep 9, 3:33 PM EDT | Gale Warning | BOX | 28 hr |
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.